MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETER
Catalog Number 381923
Medical Device Problem Codes Retraction Problem (1536); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle retraction button did not depress.The following information was provided by the initial reporter, translated from japanese to english: this is a complaint about safety mechanism push button cannot be pressed during use.Customer reported that when placing an indwelling needle in a patient, the push button was stiff and i couldn't press it.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: received one unsealed 22ga x 1.00in.Insyte autoguard winged unit from lot: 3321581.Additionally, 5 photos were provided.A gross visual inspection was performed on the provided unit and adhesive was discovered.Microscopic analysis discovered the adhesive poured between the needle hub and the grip, preventing the needle from retracting.The button was unable to be activated so the adhesive may also have poured on the inside of the button.The reported defect was confirmed.During manufacturing, adhesive is dispensed into the hub to secure the cannula.Station misalignment may cause the adhesive to pour on the outside of the hub which can then flow in between the needle hub and the grip or the button.This may cause partial/slow/ or no retraction.A vision system software is in place to mitigate the occurrence of this defect.A trend was identified for needle retraction failure complaints and corrective actions were implemented to address this issue.The implicated lot was manufactured after the implementation dates.This complaint type and corrective action will continue to be monitored for effectiveness.A notification of awareness has been sent to the manufacturing department.Investigation conclusion(s): the defect of ¿needle retraction failure¿ was confirmed.Probable root cause(s): manufacturing.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19004131
Report Number1710034-2024-00262
Device Sequence Number9429488
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number381923
Device Lot Number3321581
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown